MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, CORKSCREW; SCREW, FIXATION, BONE

ARTHREX, INC. SUTURE ANCHOR, CORKSCREW; SCREW, FIXATION, BONE
Catalog Number AR-1915SF-1
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that anchor broke during insertion in the proximal patella.Surgery performed was an acl and quadriceps tendon re-fixation.Fragment could not be retrieved and remains in patient's body.Surgery was successfully completed using another device of the same part number.According to surgeon, fragment does not affect patient negatively, fragment is not prominent.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission to reflect device evaluation.Complaint confirmed.The evaluation revealed that the anchor is broken-off at the transition between the hex and threaded portion of the anchor.The fracture surface displays evidence of torsional-overload.The device met all material specifications as received.Complainant's event typically caused by over insertion and or prying/leveraging the driver while the implant is still loaded and or improper bone preparation.
 
Event or Problem Description

Brand Name
SUTURE ANCHOR, CORKSCREW
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6184916
Report Number1220246-2016-00564
Device Sequence Number18842866
Product Code HWC
UDI-Device Identifier00888867022669
UDI-Public00888867022669
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 01/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2020
Device Catalogue NumberAR-1915SF-1
Device Lot Number1554944
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/19/2016
Supplement Report FDA Received Date01/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;